Blood test

I've just had an annual routine blood test and although most aspects are normal my Gamma GT has shot up from 32Ul/l last year to 246, does this suggest liver damage. Could it be due to the meds I have been taking for my neuropathy.

Paracetamol 1,000, tramadol 100 and bromazepam 30mg per night

I don't have any symptoms of liver disease at the moment but I am worried by this result. Can anyone suggest why there is this enormous increase. Thanks

6 Replies

  • Do you think the bromazepan would elevate the gammaGT?

  • Hi Dan, thanks for your message.

    I've been taking paracetamol together with tramadol most nights for nearly four years mainly to help me sleep.

    I don't always take the bromazepan,. Usually if I can't sleep in the early hours. Is 30mg a high dose?

    I do drink red wine two or three glasses but not every evening. It is normal living in France.

    I will see my specialist next Tuesday so will find out what he has to say about the high gammaGT level.

    I don't have any symptoms of liver damage and apart from the neuropathy in my hands I feel quite well.

    It is a mystery why the level has shot up so high in the course of a year.

    How are you these days?

    Best regards Suzy

  • Thanks Dan, I made a mistake . I do take 3mg not 30 mg of bromazepan. If I were taking thirty I imagine I would be very sleepy all the time!

  • Good article for you

  • I currently have a GammaGT of 366. It is getting higher all the time. I have bi-polar disease, arthritis and spinal stenosis and the doctors are putting it down to the meds that I am on. I have had a liver ultrasound, which was OK for someone of my age and weight and a liver specialist has looked at my blood results and the ultrasound and said it was OK given the drugs I am on. I have also been told there is no need to worry, no matter how high the Gamma GT reading gets. I am not sure that I believe this. I don't drink any alcohol, am very overweight (5 of the drugs I'm on have a side-effect of weight gain). My consultant psychiatrist is currently looking at changing my drug regime, primarily to help with the weight gain, but if he changes the carbamazepine (tegretol) then that might help with the GGT scores too. I'm sorry, Suzy, that I haven't been more help and I will be interested to know how you get on. All the best, Ann. x

  • Thanks for your kind response. You have been helpful and I am reassured if you have been told not to worry about the gamma levels. I will see my specialist next week so hope he will be able to suggest why the gamma levels are high and what I need to do. Thanks again.

You may also like...